Florida, 2005

Tornado in Florida, October 24, 2005

October 24, 2005 · NWS MFL · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 23, 1:00 PM EST, 12 hours 30 minutes earlier.

Area forecast discussion, Oct 23, 1:00 PM EST, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT SUN OCT 23 2005

.DISCUSSION...COLD FRONT SILL DUE TO MOVE THROUGH OUR ZONES BY
PREDAWN TUESDAY MORNING.  WILL PROBABLY BE A LITTLE SOONER THAN
EARLIER EXPECTED.  AFTER THAT IT WILL STALL IN THE BAHAMAS AS THE
ATLANTIC UPPER RIDGE REMAINS ABOUT STATIONARY.  THE RIDGE SHOULD
MOVE WEST SOME AS WE CONTINUE TO EXPECT ANOTHER UPPER LOW TO DEVELOP
OVER THE NORTHEASTERN U.S. LATE IN THE WEEK.  THE COMBINATION OF
THESE FEATURES SHOULD ALLOW THE FRONT TO MOVE BACK NORTH BY FRIDAY
AND STALL AROUND OUR ZONES OVER THE WEEKEND.  SO WITH THE DEPARTURE
OF THE HURRICANE TOMORROW AND THE ARRIVAL OF THE FRONT WE SHOULD
SHUTDOWN OUR PRECIPIATION UNTIL WE GET INTO THE EASTERLY FLOW AT THE
END OF THE WEEK.

&&

.MARINE...BASICALLY BAD BOATING ALL WEEK. AFTER THE HURRICANE THE
HIGH PRESSURE BEHIND THE STORM WILL KEEP THE GRADIENT UP FROM THE
NORTH SO THE WINDS AND SEAS WILL REMAIN RELATIVELY HIGHT.
INFORMATION FOR WILMA FROM THE NATIONAL HURRICANE CENTER.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL FALL ON TUESDAY AND SHOULD
BE DOWN ON WEDNESDAY.  AFTER THAT WHEN THE WINDS RETURN TO THE EAST
THE HUMIDITIES SHOULD RECOVERY RAPIDLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  77  53  73 /  70 100  0   0
FORT LAUDERDALE  79  80  55  75 /  70  80  0   0
MIAMI            78  81  58  75 /  70  80  0   0
NAPLES           75  79  56  74 / 100  70  0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HURRICANE WARNING FOR FLZ068-FLZ069-FLZ070-FLZ072-FLZ073-FLZ074-
     FLZ075.

     INLAND HURRICANE WARNING FROM NOON TODAY TO 6 PM EDT MONDAY FOR
     FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
     FLZ073-FLZ074-FLZ075.

     FLOOD WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA FROM 6 PM EDT
     SUNDAY THROUGH 2 PM EDT MONDAY.

AM...HURRICANE WARNING FOR AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-AMZ671.
GM...HURRICANE WARNING FOR GMZ656-GMZ657-GMZ676.

&&
Hazardous weather outlook, Oct 23, 8:45 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
945 PM EDT SUN OCT 23 2005

FLZ063-066>075-241630-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
945 PM EDT SUN OCT 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

...HURRICANE WARNING IN EFFECT FOR SOUTH FLORIDA...
...FLOOD WATCH IN EFFECT FOR SOUTH FLORIDA....
...TORNADO WATCH IN EFFECT FOR SOUTH FLORIDA...

HURRICANE WILMA IS FORECAST TO MOVE NORTHEAST THROUGH MONDAY ACROSS
SOUTH FLORIDA. WEATHER CONDITIONS ACROSS SOUTH FLORIDA WILL CONTINUE
TO DETERIORATE THROUGH MONDAY MORNING BEFORE BEGINNING TO IMPROVE
LATER IN THE DAY.

FOR COMPLETE INFORMATION ON THE IMPACTS OF HURRICANE WILMA IN
SOUTH FLORIDA, PLEASE REFER TO THE HURRICANE LOCAL STATEMENT
ISSUED BY WFO MIAMI UNDER THE WMO HEADER WTUS82 KMFL AND PIL
HLSMFL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HURRICANE WILMA IS EXPECTED TO MOVE ACROSS SOUTH FLORIDA AND THROUGH
THE ATLANTIC COASTAL WATERS BY EARLY AFTERNOON ON MONDAY. RAPID
CLEARING IS EXPECTED THROUGH MONDAY NIGHT IN THE WAKE OF THE
HURRICANE. FOR MARINE INTERESTS, WINDS AND SEAS WILL SUBSIDE BELOW
ADVISORY LEVELS BY TUESDAY MORNING FOR ALL SOUTH FLORIDA MARINE
AREAS WITH EXCEPTION OF THE GULF STREAM WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS HEREBY REQUESTED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Oct 23, 8:02 PM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
902 PM EDT SUN OCT 23 2005

FLZ069-070-075-GMZ656-657-676-240300-
WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...NAPLES...IMMOKALEE...FLAMINGO
902 PM EDT SUN OCT 23 2005

...WEATHER CONDITIONS WILL DETERIORATE THROUGHOUT THE EVENING...

AT 851 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAINBANDS AFFECTING THE GULF WATERS OFF THE SOUTHWEST
FLORIDA COAST. THE RAINBANDS WILL MOVE ONSHORE THE COLLIER AND
MAINLAND MONROE COUNTY COAST FOR THE DURATION OF THE EVENING. THIS
WILL LEAD TO DETERIORATING WEATHER CONDITIONS ACROSS THE AREA THIS
EVENING. EXPECT LOCALLY HEAVY RAINFALL AND GUSTY WINDS NEAR 40
MPH. SUSTAINED TROPICAL STORM FORCE WINDS ARE EXPECTED TO AFFECT
THE COAST BY 11 PM.

DG
Special weather statement, Oct 23, 8:43 PM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
943 PM EDT SUN OCT 23 2005

FLZ063-066>075-241500-
INLAND BROWARD-METROPOLITAN BROWARD-COASTAL COLLIER-
INLAND COLLIER-GLADES-HENDRY-INLAND MIAMI-DADE-
METROPOLITAN MIAMI-DADE-MAINLAND MONROE-INLAND PALM BEACH-
METROPOLITAN PALM BEACH-
943 PM EDT SUN OCT 23 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 837 UNTIL
11 AM EDT MONDAY WHICH REPLACES TORNADO WATCH 836. THE NEW WATCH
IS VALID FOR THE FOLLOWING AREA...

IN SOUTH FLORIDA THE NEW WATCH INCLUDES 7 COUNTIES

BROWARD...COLLIER...GLADES...HENDRY...MAINLAND MONROE...
MIAMI-DADE...PALM BEACH...AND THE ADJACENT COASTAL
WATERS AND LAKE OKEECHOBEE.

THIS INCLUDES THE CITIES OF...CLEWISTON...FLAMINGO...
FORT LAUDERDALE...LA BELLE...MIAMI...MOORE HAVEN...NAPLES AND WEST
PALM BEACH

TORNADOES ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 23, 8:47 PM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMIT
NATIONAL WEATHER SERVICE MIAMI FL
947 PM EDT SUN OCT 23 2005

FLZ069-070-075-GMZ656-657-676-240300-
WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...NAPLES...IMMOKALEE...FLAMINGO
947 PM EDT SUN OCT 23 2005

...WEATHER CONDITIONS WILL DETERIORATE THROUGHOUT THE EVENING...

AT 947 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAINBANDS AFFECTING THE GULF WATERS OFF THE SOUTHWEST
FLORIDA COAST. THE RAINBANDS WILL MOVE ONSHORE THE COLLIER AND
MAINLAND MONROE COUNTY COAST FOR THE DURATION OF THE EVENING. THIS
WILL LEAD TO DETERIORATING WEATHER CONDITIONS ACROSS THE AREA THIS
EVENING. EXPECT LOCALLY HEAVY RAINFALL AND GUSTY WINDS NEAR 40
MPH. SUSTAINED TROPICAL STORM FORCE WINDS ARE EXPECTED TO AFFECT
THE COAST BY 11 PM.

DG
Special weather statement, Oct 23, 9:45 PM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1045 PM EDT SUN OCT 23 2005

FLZ069-070-075-GMZ656-657-676-240400-
WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...NAPLES...IMMOKALEE...FLAMINGO
1045 PM EDT SUN OCT 23 2005

...WEATHER CONDITIONS WILL DETERIORATE THROUGHOUT THE EVENING...

AT 1040 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAINBANDS AFFECTING THE GULF WATERS OFF THE SOUTHWEST
FLORIDA COAST. THE RAINBANDS WILL MOVE ONSHORE THE COLLIER AND
MAINLAND MONROE COUNTY COAST FOR THE DURATION OF THE
EVENING...PRODUCING HEAVY RAINFALL AND VERY GUSTY WINDS. WEATHER
CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE AREA...WITH
TROPICAL STORM FORCE WINDS REACHING THE COAST BY MIDNIGHT. PEOPLE
ARE URGED TO REMAIN IN DOORS FOR THE DURATION OF THIS HURRICANE EVENT.

DG
Special weather statement, Oct 23, 11:21 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1221 AM EDT MON OCT 24 2005

FLZ069-070-075-240515-
EASTERN COLLIER-MAINLAND MONROE-WESTERN COLLIER-
1221 AM EDT MON OCT 24 2005

...INITIAL BAND OF TROPICAL STORM FORCE GUSTS APPROACHING THE
SOUTHWEST FLORIDA GULF COAST...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAINBAND APPROACHING THE SOUTHWEST FLORIDA GULF COAST FROM CAPE
SABLE TO MARCO ISLAND. THESE SQUALLS WILL CROSS COLLIER AND MAINLAND
MONROE COUNTIES OVER THE NEXT HOUR...INCLUDING THE NAPLES METRO
AREA...MARCO...EVERGLADES CITY...AND CHOKOLOSKEE.

WIND GUSTS OF 40 TO 60 MPH ARE LIKELY WHICH CAN DOWN SMALL TREE
LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. THE
RISK FOR TORNADOES IS ALSO INCREASING AS THESE STRONGER RAINBAND
REACH THE COAST. THESE TORNADOES COULD DEVELOP WITH VERY LITTLE
WARNING.

CONDITIONS WILL RAPIDLY DETERIORATE OVER THE NEXT FEW HOURS. PEOPLE
SHOULD MOVE TO THEIR PLACE OF SHELTER QUICKLY. NOW IS
THE TIME TO GO INDOORS AND HUNKER DOWN IN ANTICIPATION OF THE
WORSENING CONDITIONS THROUGH THE OVERNIGHT HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

HANDEL
Special weather statement, Oct 24, 12:57 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
157 AM EDT MON OCT 24 2005

AMZ610-FLZ063-066-069-070-075-GMZ656-657-676-240800-
LAKE OKEECHOBEE-GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
MAINLAND MONROE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...NAPLES...IMMOKALEE...FLAMINGO
157 AM EDT MON OCT 24 2005

...WINDS TO INCREASE TO TROPICAL STORM FORCE STRENGTH ALONG SOUTHWEST
COAST...

AT 150 AM...WEATHER RADAR IS SHOWING THE EASTERN EYEWALL OF HURRICANE
WILMA MOVING TOWARD THE NEAR SHORE GULF WATERS OFF SOUTHWEST
FLORIDA. OBSERVATIONS FROM KEY WEST INDICATE STRONG TROPICAL STORM
STRENGTH WINDS...WITH GUSTS TO HURRICANE STRENGTH ASSOCIATED WITH
THE APPROACHING BAND.

THROUGH 4 AM...STRONG WINDS AND TORRENTIAL DOWNPOURS WILL AFFECT
RESIDENTS FROM MARCO ISLAND...CHOKOLOSKEE...EVERGLADES CITY AND
NAPLES...AS WELL INLAND COMMUNITIES FROM IMMOKALEE TO LA BELLE. EXPECT
SUSTAINED WINDS TO INCREASE TO TROPICAL STORM STENGTH...IN EXCESS
OF 40 MPH...WITH HIGHER GUSTS OVER THE NEXT COUPLE OF HOURS.
TORNADOES ARE ALSO LIKELY AS THESE RAINBANDS MOVE ONSHORE.

WEATHER CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE
MORNING AS HURRICANE WILMA MOVES ONSHORE. RESIDENTS ARE URGED TO REMAIN
IN THEIR PLACE OF SHELTER AND NOT VENTURE OUTSIDE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

AMZ630-650-651-670-671-FLZ067-068-071>074-240800-
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-PALM BEACH WESTERN-
PALM BEACH EASTERN-WESTERN BROWARD-BROWARD METROPOLITAN-
WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...BELLE GLADE...WEST PALM BEACH...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI
157 AM EDT MON OCT 24 2005

...GUSTS TO TROPICAL STORM STRENGTH OVER SOUTHEAST FLORIDA...

AT 150 AM...THE OUTER RAINBANDS WILL CONTINUE TO MOVE NORTHEAST
INTO MIAMI-DADE AND BROWARD COUNTIES...ENTERING INTO PALM BEACH
COUNTY AND THE ADJACENT COASTAL WATERS OVER THE NEXT COUPLE OF
HOURS. RESIDENTS CAN EXPECT GUSTS IN EXCESS OF 50 MPH ALONG WITH
TORRENTIAL DOWNPOURS AS THESE STORMS MOVE ACROSS THE AREA.

WEATHER CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THE
MORNING AS HURRICANE WILMA MOVES ONSHORE. RESIDENTS ARE URGED TO REMAIN
IN THEIR PLACE OF SHELTER AND NOT VENTURE OUTSIDE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The Miami radar (KAMX), 95 km away, was scanning. The volume nearest the first event began at 06:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Collier

When
October 24, 1:30 AM EST to 1:45 AM EST
Where
Collier County, 4 mi SE of Copeland
Rating
F1
Path length
5 mi
Path width
50 yd
Property damage
$40,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
25.917, -81.300

Tornado reported by Ochopee Fire Rescue near intersection of Tamiami Trail (US 41) and State Road 29, moving rapidly northwest. Tornado moved through Copeland, 3 miles north of the intersection, causing damage to power poles and transformers, slightly damaging structures, and uprooting large trees. The tornado was associated with an outer band of approaching Hurricane Wilma.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477680.